×

zbMATH — the first resource for mathematics

Existence of solutions in a cone for nonlinear alternative problems. (English) Zbl 0585.47050
The existence of solutions in a given cone of a Banach space E for an abstract equation of the form \(Lu=Nu\) is studied, where L is a linear operator with nontrivial kernel and N is a continuous (nonlinear) operator. The author extends a well known result of L. Cesari and R. Kannan [ibid. 63, 221-225 (1977; Zbl 0361.47021)]. In applications, for instance, if L is a differential operator on a bounded domain D of \({\mathbb{R}}^ n\), one can take E as a subspace of \(L^ 2(D)\) and the cone of the positive functions.

MSC:
47J05 Equations involving nonlinear operators (general)
34B15 Nonlinear boundary value problems for ordinary differential equations
35G30 Boundary value problems for nonlinear higher-order PDEs
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
35J40 Boundary value problems for higher-order elliptic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Lamberto Cesari, Functional analysis, nonlinear differential equations, and the alternative method, Nonlinear functional analysis and differential equations (Proc. Conf., Mich. State Univ., East Lansing, Mich., 1975) Marcel Dekker, New York, 1976, pp. 1 – 197. Lecture Notes in Pure and Appl. Math., Vol. 19. · Zbl 0343.47038
[2] L. Cesari and R. Kannan, An abstract existence theorem at resonance, Proc. Amer. Math. Soc. 63 (1977), no. 2, 221 – 225. · Zbl 0361.47021
[3] R. E. Gaines and Jairo Santanilla M., A coincidence theorem in convex sets with applications to periodic solutions of ordinary differential equations, Rocky Mountain J. Math. 12 (1982), no. 4, 669 – 678. · Zbl 0508.34030
[4] N. G. Lloyd, Degree theory, Cambridge University Press, Cambridge-New York-Melbourne, 1978. Cambridge Tracts in Mathematics, No. 73. · Zbl 0367.47001
[5] J. J. Nieto, Positive solutions of operator equations, preprint 1984.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.